Kentucky, 2025Flood in Kentucky, August 6, 2025
August 6, 2025 · NWS ILN · 1 event in 1 county or zone
Scattered thunderstorms produced locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 6, 12:20 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 12:20 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
120 PM EDT Wed Aug 6 2025
.SYNOPSIS...
A relatively quiet pattern remains in store through the end of the
working week and into the weekend with isolated afternoon
thunderstorms possible each day. Temperature and humidity values
both slowly increase over the next several days.
&&
.NEAR TERM /THROUGH TONIGHT/...
The weak shortwave that has been providing the subtle lift needed for
our afternoon thunderstorms moves off to the east Wednesday evening.
ILN will remain situated in between two broad areas of ridging and
quiet conditions continue overnight.
Some CAMs suggest patchy fog development, particularly along and west
of I-75 where afternoon showers dominated. Have added this signal to
the grids during the late overnight/early morning hours for these
areas. Not currently anticipating much fog development in central
OH due to a broad area of surface high pressure over New England
pushing easterly flow and subsidence driven dry air into the Ohio
Valley from the Appalachians.
Overnight lows fall to the mid/upper 60s.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
CONUS continues to be dominated by two broad areas of ridging: one
anchored in the southwest near the Four Corners region and the other
over New England. The ILN CWA (and most of the Midwest) remains
sandwiched between these two features under relatively weak large
scale flow. As such, there is relatively little forcing to drive any
sensible weather changes and the forecast remains mostly quiet.
Cannot rule out an isolated pop up summertime thunderstorm, but most
areas will remain dry on Thursday. We'll begin to notice a subtle
uptick in temperatures/moisture and the daytime highs will rise to
the mid/upper 80s.
Thursday night remains similarly quiet, though with warmer overnight
lows falling to the mid/upper 60s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Similar to midweek, a persistent inactive stretch is expected to
continue through the end of the week and into the weekend as the
region remains stuck in near normal PWATs and lackluster forcing.
The ridge intensifies a bit through the weekend, supporting high
temperatures into the upper 80s and lower 90s, but low-level
moisture values are not high enough to anticipate heat advisory
criteria. Still can't rule out a few pop-up showers and
thunderstorms during the afternoon hours as sufficient moisture and
some instability are in place. This activity would decrease into the
evening hours with dry overnights.
Monday through Wednesday are expected to be a bit more active with a
trough descending into the upper Midwest and Great Lakes regions.
Increasing moisture ahead of the cold front supports growing
rainfall chances Monday, but especially Tuesday and Wednesday as the
front moves closer to the local area. There are some differences
across the ensembles regarding how far south the front moves through
midweek, but there is at least some potential for a brief dry period
(Thursday & Friday) following the active pattern.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Isolated afternoon thunderstorms are possible today, particularly
along and west of the I-75 corridor. Very little forcing present in
the atmosphere, so in addition to light/variable winds, storms will
be slow moving, but likely with heavy rainfall and lightning.
For now, have only included this threat as a PROB30 for CVG, LUK,
and DAY. Toyed with adding it into ILN, but opted to hold off for now
given recent radar returns and satellite imagery depicting most of
the activity popping up to the west of this site. AMDs might be
needed. Outside of storms, seeing afternoon cu development, so
mechanical turbulence may occur.
Afternoon storms die off after sunset and winds remain light/variable
to calm. HiRes models suggest patchy fog development in areas where
afternoon rains fell (along/west of I-75). Have added in periods of
MVFR reduced VSBYs for same sites. Again, left out of ILN, but may
need to be added in.
Thursday arrives calm with light/variable winds and afternoon cu.
Similar to Wednesday, mechanical turbulence is possible where cu have
developed.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...CA
NEAR TERM...CA
SHORT TERM...CA
LONG TERM...McGinnis
AVIATION...CA
Hazardous weather outlook, Aug 6, 12:23 PM EST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
123 PM EDT Wed Aug 6 2025
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071730-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
123 PM EDT Wed Aug 6 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Kenton
- When
- August 6, 3:00 PM EST to 5:00 PM EST
- Where
- Kenton County, 0.86 mi SSE of Ludlow to 1.03 mi SSE of Ludlow
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.089, -84.524
High water was reported on a couple of streets near the Ohio River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 6 to 8, 20259 deaths · 6 events
- Flash Flooding in North Carolina, August 6, 20252 deaths · $128,000 · 7 events
- High Surf in American Samoa, August 6, 20251 death · 1 injured · 1 event
- Heat in Texas, August 6 to 8, 20254 injured · 31 events
- Flash Flood and Damaging Wind in Iowa, August 6 to 7, 202578 kt wind · 9 events
- Flash Flood and Damaging Winds in Florida, August 6, 2025$2,000 · 50 kt wind · 7 events
- Flooding in South Dakota, August 6 to 10, 20256 events
- Flash Flooding in Virginia, August 6, 20254 events
- Flash Flooding and Flood in North Carolina, August 6 to 7, 2025$2,000 · 4 events
- Flash Flooding in North Carolina, August 6, 20254 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 6, 20254 events
- Excessive Heat in Arizona, August 6 to 7, 20253 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281251.